Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 67, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 4, 2016, 1:24 PM CDT for Chambers County, Harris County, Liberty County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 4, 2016, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, TX, Harris County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 39 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
400
WGUS54 KHGX 041824
FFWHGX
TXC071-201-291-042130-
/O.NEW.KHGX.FF.W.0067.160604T1824Z-160604T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
124 PM CDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN CHAMBERS COUNTY IN SOUTHEASTERN TEXAS...
EAST CENTRAL HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 430 PM CDT
* AT 123 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER 4 INCHES OF RAIN HAVE
FALLEN IN THE WARNED AREA OVER THE PAST HOUR. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. THESE THUNDERSTORMS ARE NEARLY
STATIONARY OVER I-10 NEAR BAYTOWN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAYTOWN...BEACH CITY AND WESTERN MONT BELVIEU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2988 9489 2975 9487 2964 9490 2965 9493
2977 9502 2989 9503 2992 9496
$$
HUFFMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:34 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 4, 12:34 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1234 PM CDT SAT JUN 4 2016
.AVIATION...
Anticipating more SHRA/TSRA development across SE TX this afternoon,
maybe overnight again, and once again tomorrow afternoon as the area
remains in a mostly unstable air mass. Hard to pinpoint where best
coverage will be, so will carry lots of VCSH and associated potential
lower ceilings in the TAFS. Looks like some drier air moves into the
area from the north tomorrow, and this might keep our northern TAFs
dry while SHRA/TSRA remain possible closer to the coast. Overall
confidence in the 18Z TAFs is low. 42
&&
.PREV DISCUSSION... /ISSUED /
UPDATE...
Main thunderstorm complex that moved along the coast this
morning has pushed into coastal Louisiana, with lingering light to
moderate rain falling generally along and south of the Highway 59
corridor in its wake. 8 AM surface analysis showed a weak mesoscale
low behind this system, located near Matagorda Bay. High
resolution guidance attempts to bring this feature northeast
towards Galveston Bay later this afternoon, possibly providing
another focus for showers and thunderstorms east of Interstate 45.
Farther north, scattered showers continued to develop from the
Brazos Valley into the Piney Woods coincident with a shear axis
from a decaying upper low over South Texas. Expect this activity
to continue through the remainder of the day, slowly spreading
south and east as the upper low drops farther south and
temperatures gradually rise into the upper 70s to near 80 this
afternoon. Given the variety of focusing/forcing mechanisms for
showers and thunderstorms today, continuing mention of scattered
to numerous showers and thunderstorms across the region. Locally
heavy rainfall still remains a concern, with GPS Met data showing
precipitable water values between 1.8 and 2 inches and weak winds
(variable and less than 5 knots) through 15kft contributing to
very slow storm motions.
Huffman
PREV DISCUSSION... /ISSUED /
DISCUSSION...
Upper low seen on water vapor imagery over the Hill Country should
continue drifting southward today/tonight. Large area of
convection initiated along/south of Highway 59 overnight. Offshore
portion looking like it's becoming a bit more dominant. Matagorda
has picked up about 5" rain in the past couple hours with some
street flooding. Tide levels remain above normal so will still
need to keep an eye on rain rates as drainage will be slower than
usual. Further inland with a few exceptions, and in the short
term, rates have somewhat tapered off as offshore precip has
expanded and intensified. Still quite concerned rates could
increase again however as some guidance suggests. Like yday...expect
precip to begin waning late this morning, but threat of additional
precip will linger thru the day w/ daytime heating and diffuse
trof axis/convergent zone near the coast.
Will let the Flash Flood Watch ride for the remainder of the day.
As the upper low moves further south slightly drier air will make its
way into northern zones...and precip chances will diminish there.
But closer to the coast...mid level shear axis, 1.7-2" PW's and
sfc coastal troffiness will persist into early parts of next
week. Precip pattern should transition to more of typical
summertime norm (sct activity developing offshore late at night
and transition inland during the day w/ heating & seabreeze). By
Tue/Wed daytime coverage should further diminish as drier air
makes it further southward. Uptick in rain chances again next
weekend and fetch of deeper Gulf moisture flows back inland. 47
MARINE...
For the short-term...one of the main issues will be localized strong
wind gusts/elevated seas in/near storms along the coast. All of this
unsettled weather is due in large part to the upper low lingering in
south central TX that is drawing disturbances around it from the SW.
As this system weakens and moves off to the SW...we could see a cold
front move into the coastal waters on Sun. Light offshore winds will
be possible during the early part of next week. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 81 68 85 66 87 / 60 40 20 0 30
Houston (IAH) 80 69 85 69 88 / 80 40 40 20 40
Galveston (GLS) 79 75 84 74 85 / 100 50 40 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 PM CDT this evening FOR THE FOLLOWING
ZONES: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...NONE.
&&
Discussion...14
Aviation/Marine...42Hazardous weather outlook, Jun 4, 7:47 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 747 AM CDT SAT JUN 4 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-051300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 747 AM CDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE HILL COUNTRY TEXAS WILL SLOWLY MOVE INTO SOUTH TEXAS THIS WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND THIS FEATURE WILL TRIGGER PERIODS OF SHOWERS AND THUNDERSTORMS. ON AVERAGE MOST LOCATIONS CAN ANTICIPATE 1/2 TO 2 INCHES OF RAINFALL...BUT LOCALIZED SWATHS OF MUCH HIGHER TOTALS BETWEEN 4 AND 7 INCHES ARE POSSIBLE WHERE TRAINING SETS UP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR ISOLATED HEAVY RAINFALL WILL CONTINUE FOR COASTAL AREAS INTO SUNDAY. A GRADUAL DRYING TREND WILL BEGIN FOR AREAS WELL INLAND ON SUNDAY...BUT SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL AND FLASH FLOODING. GMZ330-335-350-355-370-375-051300- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 747 AM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL IMPACT AREAS ALONG THE UPPER TEXAS COAST TODAY AND TONIGHT. GUSTY WINDS AND HEAVY RAINFALL MAY LIMIT VISIBILITIES TO 1 NM OR LESS AT TIMES AND PRODUCE LOCALLY HIGH SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:20 PM CDT | Special Marine Warning | HGX | 25 min | |
| Jun 3, 9:20 PM CDT | River Flood Warning | HGX | Burleson, Lee | 52 hr |
| Jun 3, 11:18 PM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Jun 4, 12:25 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 2 hr |
| Jun 4, 12:28 AM CDT | Areal Flood Advisory | HGX | Brazoria | 2 hr |
| Jun 4, 12:54 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 111 min |
| Jun 4, 1:35 AM CDT | Areal Flood Advisory | HGX | Harris | 115 min |
| Jun 4, 1:43 AM CDT | Flash Flood Warning | HGX | Brazoria | 2 hr |
| Jun 4, 2:28 AM CDT | Areal Flood Advisory | HGX | Harris, Waller | 62 min |
| Jun 4, 2:34 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 56 min |
| Jun 4, 2:52 AM CDT | Special Marine Warning | HGX | 38 min | |
| Jun 4, 3:00 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 3 hr |
| Jun 4, 3:18 AM CDT | Special Marine Warning | HGX | 87 min | |
| Jun 4, 3:32 AM CDT | Areal Flood Advisory | HGX | Colorado, Wharton | 58 min |
| Jun 4, 4:04 AM CDT | Special Marine Warning | HGX | 41 min | |
| Jun 4, 4:16 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 119 min |
| Jun 4, 4:37 AM CDT | Special Weather Statement | HGX | Galveston | 53 min |
| Jun 4, 4:39 AM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 4, 5:12 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston | 93 min |
| Jun 4, 5:26 AM CDT | Special Weather Statement | HGX | Chambers | 49 min |
| Jun 4, 6:22 AM CDT | Areal Flood Advisory | HGX | Galveston | 113 min |
| Jun 4, 6:59 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 4, 7:37 AM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Jun 4, 9:59 AM CDT | Areal Flood Advisory | HGX | Galveston | 3 hr |
| Jun 4, 11:04 AM CDT | River Flood Warning | HGX | Jackson | 46 hr |
| Jun 4, 1:12 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 3 hr |
| Jun 4, 2:22 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 113 min |
| Jun 4, 3:06 PM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 4 hr |
| Jun 4, 4:22 PM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 3 hr |
| Jun 4, 5:46 PM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Colorado, Fort Bend, Grimes, Waller and 2 more | 119 min |
| Jun 4, 6:59 PM CDT | Areal Flood Warning | HGX | Chambers, Harris, Liberty | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.